Alert archive / Minnesota / Areal Flood Advisories in 2010
Areal Flood Advisory 21, NWS Twin Cities, MN
NWS Twin Cities, MN issued this areal flood advisory at Jul 10, 2010, 7:24 PM CDT for 5 counties in Minnesota. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2010, 7:24 PM CDT (00:24 UTC)
- Expired
- Jul 10, 2010, 11:08 PM CDT
- In force
- 4 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
Counties Kandiyohi County, MN, Pope County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN
The radar
The Minneapolis radar (KMPX), 190 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 687 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1944 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
727
WGUS83 KMPX 110024
FLSMPX
FLOOD ADVISORY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
724 PM CDT SAT JUL 10 2010
MNC067-121-145-149-151-110630-
/O.NEW.KMPX.FA.Y.0021.100711T0024Z-100711T0630Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEARNS MN-POPE MN-STEVENS MN-KANDIYOHI MN-SWIFT MN-
724 PM CDT SAT JUL 10 2010
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SMALL STREAM FLOOD ADVISORY FOR...
NORTHERN KANDIYOHI COUNTY IN CENTRAL MINNESOTA...
SOUTHERN POPE COUNTY IN WEST CENTRAL MINNESOTA...
SOUTHERN STEVENS COUNTY IN WEST CENTRAL MINNESOTA...
SWIFT COUNTY IN WEST CENTRAL MINNESOTA...
WEST CENTRAL STEARNS COUNTY IN CENTRAL MINNESOTA...
* UNTIL 130 AM CDT SUNDAY
* AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE ADVISORY AREA. DOPPLER
RADAR ESTIMATED BETWEEN ONE AND TWO INCHES OF RAINFALL ACROSS
PORTIONS OF STEVENS AND POPE COUNTIES SINCE 630 PM...WITH MORE
THUNDERSTORMS MOVING INTO THE SAME AREAS IN THE NEXT TWO HOURS.
EXPECT AN ADDITIONAL ONE TO TWO INCHES IN THE ADVISORY AREA
THROUGH 9 PM...WITH TOTAL STORM ACCUMULATIONS UP TO FOUR INCHES BY
9 PM. IF CONDITIONS WARRANT...A FLASH FLOOD WARNING WILL BE ISSUED
FOR A PORTION OR ALL OF THE ADVISORY AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE MINOR FLOODING TO
OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER
CROSSINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO MINOR FLOODING.
&&
LAT...LON 4564 9625 4564 9481 4522 9482 4523 9611
4528 9614 4540 9614 4541 9620
$$
JLT1 follow-up statement
342
WGUS83 KMPX 110408
FLSMPX
FLOOD ADVISORY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1108 PM CDT SAT JUL 10 2010
MNC067-121-145-149-151-110423-
/O.CAN.KMPX.FA.Y.0021.000000T0000Z-100711T0630Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEARNS MN-POPE MN-STEVENS MN-KANDIYOHI MN-SWIFT MN-
1108 PM CDT SAT JUL 10 2010
...THE SMALL STREAM FLOOD ADVISORY THAT WAS IN EFFECT FOR SWIFT...
NORTHERN KANDIYOHI...SOUTHERN STEVENS...SOUTHERN POPE AND WEST
CENTRAL STEARNS COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE ADVISORY AREA.
STREAMS AND CREEKS IN THE ADVISORY AREA HAVE RECEDED OR WERE
BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4564 9625 4564 9481 4522 9482 4523 9611
4528 9614 4540 9614 4541 9620
$$
JLTWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this areal flood advisory went out at Jul 10, 6:11 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 10, 6:11 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 611 PM CDT SAT JUL 10 2010 .DISCUSSION... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEEN ONGOING TODAY ACROSS MUCH OF THE FORECAST AREA...AIDED BY WEAK SHORTWAVE ENERGY OVERHEAD AND LLVL MOISTURE TRANSPORT. FOR THE REMAINDER OF THE AFTERNOON...ANTICIPATE THE POTENTIAL FOR DEVELOPMENT OF STRONGER THUNDERSTORMS WILL RESIDE IN EXTREME EAST CENTRAL MN /TWIN CITIES/ ACROSS WEST CENTRAL WI...WHERE MORE DESTABILIZATION HAS OCCURRED THIS AFTERNOON. HOWEVER...THE DURATION OF ANY STRONG TO SEVERE STORMS WOULD BE SHORT-LIVED DUE TO THE FACT THAT 0-6KM SHEAR IS RATHER LOW. ATTENTION THEN TURNS BACK WEST THIS EVENING TO THE DAKOTAS SFC TROUGH. EXPECT STRONG/SEVERE STORMS TO DEVELOP OVER THE ERN DAKOTAS DURING THE LATE AFTERNOON...AND EXPAND INTO WEST/NORTH CENTRAL MN THIS EVENING. EXPECT STORMS TO BECOME MORE WIDESPREAD ACROSS THE FORECAST AREA BETWEEN 06Z AND 12Z AS A STRONGER SHORTWAVE ARRIVES AND THE UPPER LEVEL JET STRUCTURE PROVIDES STRONG DYNAMICAL SUPPORT FOR CONVECTION THROUGH SUNDAY. COLD FRONT PROGRESSION IS APPEARING SLIGHTLY MORE RAPID THAN IT WAS YESTERDAY...THEREFORE LIKELY LIMITING THE AFTERNOON SEVERE THREAT MORE TO THE SOUTHEASTERN CWA /MANKATO TO RICE LAKE AND POINTS SOUTH/...WHERE THERE WILL BE MORE POTENTIAL FOR THE ATMOSPHERE TO RECOVER AHEAD OF THE FRONT. PRECIP SHOULD END BY DAYBREAK MONDAY...WITH WEAK HIGH PRESSURE BUILDING IN. COOLER TEMPERATURES WILL RESULT...WITH HIGHS IN THE 70S. MEDIUM RANGE MODEL RUNS ARE STILL IN DECENT AGREEMENT REGARDING THE NEXT STRONG SYSTEM...WHICH IS ON TARGET TO AFFECT THE AREA ON WEDNESDAY. THE GFS IS STRUGGLING WITH S0ME CONVECTIVE FEEDBACK ISSUES...AND THE ECMWF HAS BEEN MORE CONSISTENT FROM RUN TO RUN. A STRONG SHORTWAVE TROUGH IS FORECAST TO SINK SOUTH/EAST FROM SOUTHERN CANADA...TRANSLATE EASTWARD ACROSS MONTANA TO THE DAKOTAS...AND BECOME NEGATIVELY TILTED AS IT MOVES ACROSS THE REGION. A 100+KT JET STREAK IS PROGGED...WHICH WILL PROVIDE AMPLE VERTICAL SHEAR PROFILES SUPPORTIVE OF SEVERE STORMS ON WEDNESDAY. A TORNADO THREAT WILL ALSO BE PRESENT GIVEN THE IMPRESSIVE VERTICAL SHEAR PROFILES IN THE LOW/MID LEVELS. MODEL SOLUTIONS DIVERGE TOWARD THE END OF THE WORK WEEK INTO THE WEEKEND. FOR NOW HAVE LEANED TOWARD THE ENSEMBLE MEANS...RATHER THAN BRINGING PRECIPITATION INTO THE AREA ON SATURDAY AS THE GFS SUGGESTS. THE ECMWF ALSO FAVORS A STRONGER MID LEVEL RIDGE IN PLACE OVER THE CENTRAL CONUS...WHICH WOULD SLOW DOWN THE ARRIVAL OF THE NEXT TROUGH...AND ALSO RESULT IN WARMER TEMPERATURES THAN CURRENTLY FORECAST FOR SATURDAY. && .AVIATION.../00Z TAF ISSUANCE/ MAIN AVIATION CONCERNS DEAL WITH A COMPLEX OF SVR STORMS NEAR AXN...AND HOW THIS COMPLEX TRANSLATES TO THE E/SE THIS EVENING. IN ADDITION...HOW WIDESPREAD DOES THIS COMPLEX DEVELOP IN THE NEXT TWO HRS AS IT MOVES TO THE E/SE. AXN SHOULD BE IN THE CLEAR AFT 00Z...OR AT LEAST BY 01Z AS THIS COMPLEX MOVES THRU THE AREA. HOWEVER...RESIDUAL SHRA WILL BE POSSIBLE NEAR AXN FOR AN HR OR TWO. AS THIS TRANSLATES TO THE E/SE...HOW WILL THE INSTABILITY EVOLVE?? OR WILL THE TSRA WEAKEN AS IT MOVES INTO MORE STABLE AIR THIS EVENING. THEREFORE...HAVE TRENDED TOWARD THE BULK OF THE HEAVIEST ACTIVITY AT RWF/STC WITH GUSTY WNDS AND CEILINGS ARND 2500 FEET. RNH/EAU WILL BE MAINLY CLR OR SCT CEILINGS OF 5000 FEET THRU THE NEXT 6 HRS...WITH WNDS GENERALLY FROM THE S/SE. MSP...HAVE KEPT TAFS CLOSE TO PREVIOUS FORECAST WITH SOME TSRA ACTIVITY AFT 04Z. TIMING AND INTENSITY WILL BE THE MAIN PROBLEM AS MSP HAS SOMEWHAT STABILIZED WITH EARLIER CONVECTION. HOWEVER...THERE REMAINS ENOUGH INSTABILITY TO KEEP TSRA IN THE FORECAST WITH SLIGHTLY HIGHER VSBY/CEILINGS DUE TO THE INSTABILITY FACTOR AT THIS TIME. AGAIN...THESE TAFS ARE HIGHLY DEPENDENT ON THE EVOLUTION OF THE COMPLEX NEAR AXN AND TSRA DEVELOPING ACROSS EASTERN SD. WILL TRY TO PINPOINT TSRA TIMING/INTENSITY AS RADAR/SATELLITE TRENDS INDICATE. ..JLT.. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && LS/JLT
Hazardous weather outlook, Jul 10, 6:08 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 608 PM CDT SAT JUL 10 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 112315- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 608 PM CDT SAT JUL 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS PARTS OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. TORNADOES ARE ALSO POSSIBLE...MAINLY ACROSS WEST CENTRAL MINNESOTA PRIOR TO SUNSET. THE THUNDERSTORM ACTIVITY IS EXPECTED TO SPREAD EAST ACROSS MINNESOTA THROUGH THE NIGHT...ALTHOUGH THE SEVERE THREAT WILL DECREASE AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE SUNDAY ACROSS SOUTH AND EAST CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN. DAMAGING WINDS AND HAIL WILL CONTINUE TO BE A THREAT WITH THUNDERSTORMS EXPECTED OUT AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE OUTLOOK AREA DURING THE DAY. THERE ARE INCREASING INDICATIONS THAT A MORE SIGNIFICANT SEVERE WEATHER EVENT WILL BE POSSIBLE WEDNESDAY INTO WEDNESDAY NIGHT AS A STRONG COLD FRONT SWEEPS ACROSS THE REGION. THERE CURRENTLY APPEARS TO BE THE POTENTIAL FOR HAIL...DAMAGING WINDS...AND TORNADOES. STAY ABREAST OF FUTURE UPDATES TO THE FORECAST FOR THIS EVENT AS MORE SPECIFIC DETAILS ON THE TIMING AND POSSIBLE THREATS CAN BE ASCERTAINED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NEEDED ACROSS WEST CENTRAL MINNESOTA THIS EVENING...AND MAY ALSO BE NEEDED ACROSS THE REMAINDER OF CENTRAL AND SOUTH CENTRAL MINNESOTA TONIGHT. SKYWARN SPOTTER ACTIVATION MAY BE NEEDED AGAIN ON SUNDAY ACROSS EAST CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. SPOTTER ACTIVATION IS LIKELY FOR WEDNESDAY.
In the hours before
Local storm report, Jul 10, 5:35 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
535 PM CDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FUNNEL CLOUD MORRIS 45.59N 95.91W
07/10/2010 STEVENS MN TRAINED SPOTTER
SPOTTER IN MORRIS SAW FUNNEL CLOUD AT UNKNOWN DISTANCE
NORTH NORTHEAST OF TOWN.
&&
MKMLocal storm report, Jul 10, 5:52 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
552 PM CDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL SW MILLERVILLE 46.07N 95.56W
07/10/2010 E1.75 INCH DOUGLAS MN TRAINED SPOTTER
&&
LSLocal storm report, Jul 10, 6:20 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
620 PM CDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM FUNNEL CLOUD 2 W GLENWOOD 45.65N 95.42W
07/10/2010 POPE MN TRAINED SPOTTER
&&
LSLocal storm report, Jul 10, 6:34 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
634 PM CDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM HAIL 1 SW FARWELL 45.74N 95.63W
07/10/2010 M1.75 INCH POPE MN TRAINED SPOTTER
&&
MKMLocal storm report, Jul 10, 6:48 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
648 PM CDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 1 W LOWRY 45.71N 95.54W
07/10/2010 M1.75 INCH POPE MN LAW ENFORCEMENT
&&
MKMLocal storm report, Jul 10, 6:51 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
651 PM CDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND GST ALEXANDRIA 45.87N 95.38W
07/10/2010 M55 MPH DOUGLAS MN ASOS
MEASURED AT ALEXANDRIA AIRPORT
&&
MKMThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:53 PM CDT | Flash Flood Warning | MPX | Pope, Stevens | 2 hr |
| Jul 10, 7:58 PM CDT | Severe Thunderstorm Warning | MPX | Pope | 62 min |
| Jul 10, 8:06 PM CDT | Severe Thunderstorm Warning | MPX | Stevens, Swift | 54 min |
| Jul 10, 8:10 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Morrison | 65 min |
| Jul 10, 8:18 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, Swift | 57 min |
| Jul 10, 8:30 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle | 60 min |
| Jul 10, 8:39 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Mille Lacs | 66 min |
| Jul 10, 9:01 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle | 59 min |
| Jul 10, 9:03 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Swift | 57 min |
| Jul 10, 9:11 PM CDT | Severe Thunderstorm Warning | MPX | Mille Lacs, Morrison | 38 min |
| Jul 10, 9:43 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Lac qui Parle, Redwood, Renville, Yellow Medicine | 62 min |
| Jul 10, 9:45 PM CDT | Areal Flood Advisory | MPX | Chippewa, Kandiyohi, Lac qui Parle, Renville, Swift, Yellow Medicine | 4 hr |
| Jul 10, 9:57 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi, McLeod, Meeker | 63 min |
| Jul 10, 10:12 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Kandiyohi, Lac qui Parle | 33 min |
| Jul 10, 10:15 PM CDT | Severe Thunderstorm Warning | MPX | Redwood | 60 min |
| Jul 10, 10:43 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Redwood, Renville, Sibley, Yellow Medicine | 62 min |
| Jul 10, 10:51 PM CDT | Special Weather Statement | MPX | Carver | 54 min |
| Jul 10, 11:16 PM CDT | Special Weather Statement | MPX | Brown, Nicollet, Sibley | 44 min |
| Jul 11, 3:25 PM CDT | Special Weather Statement | MPX | Freeborn | 50 min |
| Jul 11, 4:25 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Washington | 39 min |
| Jul 11, 4:55 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue | 65 min |
Nearby
Areal Flood Advisories in Minnesota, 2010Every areal flood advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.